MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 CONST INSRT SZ1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. G2 CONST INSRT SZ1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420962
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference number: case(b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6)2023, the patient experienced anterior tibial fracture.This adverse event was solved by a revision surgery on (b)(6)2023, in which tibial components were replaced while fixing the fracture.Health status of the patient is unknown.
 
Additional Manufacturer Narrative
Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that although the provided x-ray images confirm the reported anterior tibial fracture, the images alone do not provide a clinical root cause.We cannot conclude if there was an intraoperative fracture that resulted in perforation from insertion that was not recognized and therefore a procedure error and/or bone quality issue that could result in a post operative fracture.Also the reason for the initial revision was not provided.Therefore, based on the limited information provided, it cannot be concluded that the fracture was related to a mal performance of the implants.The patient¿s activity level, trauma, or bone quality, which was not provided, cannot be ruled out as a contributing factor.The impact to the patient beyond the revision surgery cannot be determined.No further clinical/medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that tibia fractures could occur.This has been identified in possible adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - impact code.

Brand Name
G2 CONST INSRT SZ1-2 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17075997
Report Number1020279-2023-01241
Device Sequence Number20543407
Product Code JWH
UDI-Device Identifier03596010210111
UDI-Public03596010210111
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420962
Device Catalogue Number71420962
Device Lot NumberD2207540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN OFFSET COUPLER 4MM, LOT#: 22ESM0276; LGN PRESSFIT STEM 10MM X 160MM, LOT#:17GSM0015A; LGN REV TIBIA BASE SZ 2 LT, LOT#: 23CM11312
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale